On Moffatt’s Magnetic Relaxation Equations

Rajendra Beekie, Susan Friedlander, Vlad Vicol

Research output: Contribution to journalArticlepeer-review


We investigate the stability properties for a family of equations introduced by Moffatt to model magnetic relaxation. These models preserve the topology of magnetic streamlines, contain a cubic nonlinearity, and yet have a favorable L2 energy structure. We consider the local and global in time well-posedness of these models and establish a difference between the behavior as t→ ∞ with respect to weak and strong norms.

Original languageEnglish (US)
Pages (from-to)1311-1339
Number of pages29
JournalCommunications In Mathematical Physics
Issue number3
StatePublished - Mar 2022

ASJC Scopus subject areas

  • Statistical and Nonlinear Physics
  • Mathematical Physics


Dive into the research topics of 'On Moffatt’s Magnetic Relaxation Equations'. Together they form a unique fingerprint.

Cite this